Discussions By Condition: Medical Stories

burning mouth

Posted In: Medical Stories 3 Replies
  • Posted By: barbara holton
  • November 12, 2008
  • 05:21 PM

i had 6 upper dental implants for a full denture 2 years ago i had to have bone grafs as to the reason for losing my teeth due to severe bone loss.it was a long process,it took a full year to finish.a few months after i lost all taste,this went on for about 6 months , after my taste came back i now have severe burning mouth. i have gone to a gastrenterologist thinking it might be reflux , he did endoscopy, it was not that ,went to gynecologist ,he increased my hormone patch,did not help, went back to my dentist ,he gave me a $16.00 bottle of mouthwash called patented zinc with oxygene also does not help.i dont know who to go to next.i am thinking there may be nerve damage from the implants.as like many others out there with this syndrome it drives you crazy.if anyone can help would really appreciate it.

Reply Flag this Discussion

3 Replies:

  • Could you possibly be allegic to something in the implants? One of the metals?
    Felsen 510 Replies
    • November 12, 2008
    • 11:25 PM
    • 0
    Flag this Response
  • thanks for your reply,i will check into that
    barbara holton 2 Replies
    • November 13, 2008
    • 01:11 AM
    • 0
    Flag this Response
  • the implants are metal posts that screw into your jaw bone and the denture snaps onto the posts.yes, i do use a cell phone but do not live near a tower. i have found that burning mouth syndrome is very annoying,and truly disrupts your life. you can not enjoy your food, you are always trying to find something to make it go away,i had severe bone loss for many years and did not want to do traditional denture that is why i did the implant but i have not been very happy with them.they also were very exspensive.i have read many articles online about burning mouth ,they say it is rare, and they dont no the cause or cure but you can control it ,many people say they have taken oral medication such as clonazepam which is a anticonvulsant.i may have to see a neurologist.thank you for your reply.
    barbara holton 2 Replies
    • November 15, 2008
    • 00:39 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?